MAUDE Adverse Event Report: COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: nurse unit manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the stent of a fanelli laparoscopic endobiliary stent set broke off inside the packaging prior to use.The product reportedly had been "stored correctly" and was not kept in direct sunlight/light of any kind.No patient contact was made.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: (b)(6) from (b)(6) hospital in australia informed cook on 20jul2020 of two incidents involving fanelli laparoscopic endobiliary stent sets [rpn: c-fbss-100].Both incidents occurred on 17jul2020 for the failure of the stent found to be broken.For lot number 8680382, the stent was found to be broken inside the packaging.This complaint is captured in this report.For lot number 8927276, the stent was found to be broken when removing from the packaging.This complaint is captured in mdr #1820334-2020-01387.Neither complaint device was stored in direct sunlight or light.There were no effects to a patient as a result of these two incidents.A review of the complaint history, device history record, instructions for use (ifu), quality control and specifications, as well as a visual inspection of the returned device and an inspection of unused product, were conducted during the investigation.The complainant returned one unopened fbss device for investigation.A physical examination showed one sealed device was returned.Upon inspection, it was noted that a piece of the stent had broken off inside the package.No other damage to the device was noted.Cook has concluded that the device was manufactured to specification.Additionally, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the design history file found that the risks associated with the devices are acceptable when weighed against the benefits.A review of the device history record found no nonconformances or additional complaints associated with this device lot.There is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: how supplied: -"store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned product, and the results of the investigation, definitive causes for failure were traced to environmental conditions and inadequacy of device design.A capa was previously opened for this failure mode and concluded that the stent material is sensitive to light; prolonged exposure to light results in the material becoming brittle.This would make the device more likely to break from normal shipping and/or handling conditions.Since this lot was manufactured prior to the capa implementing actions, this conclusion is applicable to this complaint.Even though the customer stated that the device was not stored in direct sunlight or light, the device could have been exposed to light prior to reaching the facility.Appropriate measures have been taken to address this failure mode.As a result of the capa, the packaging for this device was updated to sablock packaging, which includes uv inhibitors to protect the product from uv rays.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10344392
Report Number1820334-2020-01385
Device Sequence Number19571017
Product Code FGE
UDI-Device Identifier00827002136991
UDI-Public(01)00827002136991(17)210320(10)8680382
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K010601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2021
Device Model NumberN/A
Device Catalogue NumberC-FBSS-100
Device Lot Number8680382
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer09/01/2020
09/15/2020
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date09/09/2020
09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1